Title
Inhaled corticosteroids in persons with hiv infection : not that harmless Inhaled corticosteroids in persons with hiv infection : not that harmless
Author
Faculty/Department
Faculty of Medicine and Health Sciences
Publication type
article
Publication
Leuven ,
Subject
Human medicine
Source (journal)
Acta clinica Belgica. - Leuven, 1946 - 1997
Volume/pages
67(2012) :2 , p. 120-122
ISSN
0001-5512
ISI
000312469500008
Carrier
E
Target language
English (eng)
Full text (Publishers DOI)
Affiliation
University of Antwerp
Abstract
There is a growing group of HIV-seropositive patients at risk for chronic lung disease due to their life style and age. The interaction between certain antiretroviral drugs and corticosteroid inhalation therapy is potentially dangerous but often unrecognised. We present three cases from our HIV-clinic of whom two developed full blown Cushing's syndrome over a short period of time and one presented with asymptomatic hypocortisolaemia due to serious drug interactions between HIV-drugs and inhaled corticosteroids. General practitioners, HIV and chest physicians should all be aware of this potentially life-threatening interaction and the combination of those products should be avoided where possible.
E-info
http://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000312469500008&DestLinkType=RelatedRecords&DestApp=ALL_WOS&UsrCustomerID=ef845e08c439e550330acc77c7d2d848
http://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000312469500008&DestLinkType=FullRecord&DestApp=ALL_WOS&UsrCustomerID=ef845e08c439e550330acc77c7d2d848
http://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000312469500008&DestLinkType=CitingArticles&DestApp=ALL_WOS&UsrCustomerID=ef845e08c439e550330acc77c7d2d848
Handle